Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 171, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2004, 7:31 PM CDT for Dallam County, Hartley County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2004, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 2, 2004, 8:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 2, 3:54 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT FRI JUL 2 2004 .DISCUSSION... STORMS ARE FORMING IN NORTHEAST NEW MEXICO AT THIS TIME...AND AN AREA OF CU IS DEVELOPING IN SOUTHEAST ZONES. ALTHOUGH MIDLEVEL FLOW IS ABOUT 25-30 KT OUT OF THE NORTHWEST...WITH FLOW INCREASING A BIT MORE EASTERLY AT THE SURFACE...WILL HAVE SUFFICIENT SHEAR FOR MULTICELLS...AND POSSIBLY WEAKLY ROTATING STORMS SHOULD THE FLOW STRENGTHEN SLIGHTLY...AND SHOULD STORMS (UNLIKE YESTERDAY) ACTUALLY GET GOING IN OUR CWA. WITH THIS IN MIND...INCREASED POPS TO 30S IN NORTHWEST ZONES...AND PULLED 20S DOWN FOR MOST OTHER ZONES EXCEPT THE FAR SOUTHWEST COUNTIES. RAISED TEMPS SLIGHTLY IN NORTHEAST ZONES FOR SATURDAY. FORECAST SOUNDINGS...AND SUNNY SKIES...SUGGEST HIGH TEMPS IN THE MID 90S FOR THE NORTHEAST. LIKEWISE OVER THE WHOLE CWA FOR SUNDAY...INCREASED TEMPS AREA-WIDE BY A DEGREE OR TWO. MAIN EXTENDED CONCERN WAS FRONTAL LOCATION. OUTLIER WAS THE GFS... TAKING THE FRONT INTO THE AREA TUESDAY. ETA AND EURO AGREE ON A FASTER FRONTAL ARRIVAL...AND WENT WITH THAT IN LIGHT OF EXPECTED CONVECTION ALONG THE FRONT ON SUNDAY AND MONDAY. BEHIND THE FRONT... EXPECTING COOLER TEMPS AS IN THE GOING FORECAST AND MADE NO CHANGE. KEPT GOING 10S AFTER MONDAY. THUNDERSTORMS COULD FORM ANY OF THE DAYS GIVEN THE FLOW PATTERN...AND IDENTIFYING FAVOURED AREAS FOR CONVECTION WOULD BE DIFFICULT AT BEST. WILL HAVE TO REVISIT POPS AS THE TIME NEARS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 97 65 94 / 20 10 10 20 BEAVER 64 97 65 94 / 20 10 10 20 BOISE CITY 61 93 61 90 / 30 10 10 20 BORGER 69 97 65 95 / 20 10 10 20 BOYS RANCH 64 97 65 94 / 20 10 10 20 CANYON 66 98 66 94 / 10 10 10 10 CLARENDON 69 98 69 95 / 20 10 10 10 DALHART 60 95 63 92 / 20 10 10 20 GUYMON 62 95 64 94 / 30 10 10 20 HEREFORD 65 98 65 93 / 10 10 10 10 LIPSCOMB 65 97 66 95 / 20 10 10 10 PAMPA 67 98 65 95 / 20 10 10 20 SHAMROCK 70 97 69 96 / 20 10 10 10 WELLINGTON 70 98 70 96 / 20 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && KRAMAR/ANDRADE
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 6 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUL 2 2004 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
In the hours before
Special weather statement, Jul 2, 5:20 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT FRI JUL 2 2004 OKZ001-022315- CIMARRON OK- 520 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER NORTHERN CIMARRON COUNTY OF OKLAHOMA... A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST OF BLACK MESA PARK AT 520 PM CDT...MOVING EAST AT 5 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN NORTHERN CIMARRON COUNTY...ESPECIALLY NEAR THE BLACK MESA STATE PARK...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
Special weather statement, Jul 2, 6:29 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT FRI JUL 2 2004 OKZ002-030030- TEXAS OK- 629 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER TEXAS COUNTY OF OKLAHOMA... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF EVA AT 629 PM CDT...MOVING EAST AT 15 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN NORTHERN TEXAS COUNTY...ESPECIALLY NEAR HOUGH...MOUSER...OPTIMA...AND GUYMON...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
Local storm report, Jul 2, 6:49 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
649 PM CDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL EVA 36.80N 101.90W
07/02/2004 0.75 INCH TEXAS OK PUBLIC
&&
RDSpecial weather statement, Jul 2, 7:00 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT FRI JUL 2 2004 TXZ001-030100- DALLAM TX- 700 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER DALLAM COUNTY OF TEXAS... A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF WARE AT 700 PM CDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN DALLAM COUNTY...ESPECIALLY THOSE LOCATED ALONG AND WEST OF U.S. HIGHWAY 87...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
Special weather statement, Jul 2, 7:20 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 720 PM CDT FRI JUL 2 2004 TXZ006-030115- HARTLEY TX- 720 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER HARTLEY COUNTY OF TEXAS... AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF DALHART...MOVING SOUTHEAST AT 15 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN HARTLEY COUNTY...ESPECIALLY THOSE LOCATED ALONG AND WEST OF HIGHWAY 385...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:04 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.